Alert archive / Alabama / River Flood Warnings in 2025

River Flood Warning 16, NWS Mobile, AL

April 5, 2025Dallas County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this river flood warning at Apr 5, 2025, 10:14 PM CDT for Dallas County, Monroe County, Wilcox County, Alabama. It took effect at Apr 10, 2025, 12:24 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 5, 2025, 10:14 PM CDT (03:14 UTC)
In effect from
Apr 10, 2025, 12:24 PM CDT
Expired
Apr 6, 2025, 9:22 AM CDT
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Dallas County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alabama River near Miller's Ferry (MRFA1).

Action stage
61 ft
Minor stage
66 ft
Moderate stage
80 ft
Major stage
83 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02427506, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

795 
WGUS44 KMOB 060314
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
1014 PM CDT Sat Apr 5 2025

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...

  Alabama River Near Millers Ferry Dam affecting Wilcox, Dallas and 
  Monroe Counties.

For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

ALC047-099-131-070315-
/O.NEW.KMOB.FL.W.0016.250410T1724Z-000000T0000Z/
/MRFA1.1.ER.250410T1724Z.250411T0000Z.000000T0000Z.NO/
1014 PM CDT Sat Apr 5 2025

...FLOOD WARNING IN EFFECT FROM THURSDAY AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Alabama River near Millers Ferry Dam.

* WHEN...From Thursday afternoon until further notice.

* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Saturday the stage was 37.6 feet.
  - Forecast...The river is expected to rise above flood stage
    early Thursday afternoon and continue rising to 66.3 feet
    Thursday evening. Additional rises are possible thereafter.
  - Flood stage is 66.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$
1 follow-up statement
671 
WGUS84 KMOB 061422
FLSMOB

Flood Statement
National Weather Service Mobile AL
922 AM CDT Sun Apr 6 2025

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Alabama River Near Millers Ferry Dam affecting Monroe, Wilcox and 
  Dallas Counties.

ALC047-099-131-061530-
/O.CAN.KMOB.FL.W.0016.250410T1724Z-250406T1422Z/
/MRFA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 AM CDT Sun Apr 6 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Alabama River Near Millers Ferry Dam.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Sunday the stage was 38.8 feet.
  - Forecast...The river is expected to rise to a crest of 63.0
    feet early Friday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$

JP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:42 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 5, 6:42 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
642 PM CDT Sat Apr 5 2025

...New Aviation...

.DISCUSSION...
Issued at 452 AM CDT Sat Apr 5 2025

Today through Monday...Southwesterly flow aloft continue over the
area through Monday. At the surface, high pressure will continue
to ridge west across the area through through tonight, but break
down on Sunday as the frontal boundary that has been nearly
stationary to our west for several days now moves toward and into
our area. The moderate to occasionally strong (and gusty)
southeasterly low level flow will continue through tonight as
well, but become more southerly on Sunday as the front approaches.
This onshore flow, which has been persistent for the past several
days, has allowed the airmass over the region to moisten,
especially coastal and western zones where dewpoints will be in
the lower 70s through tonight. As the front slowly approaches
tonight from the west, rain chances will increase over the
western portions of our forecast area, especially after midnight
when we expect at least a good chance of showers and storms over
our MS counties.

The main event for our area arrives during the day on Sunday as
the large upper trough and associated front finally enters our
area from the west. A series of shortwaves are expected to
progress through the deeper southwesterly flow across our area
as well. The tail end of the first shortwave looks to arrive
sometime late Saturday night across Mississippi then quickly lift
out by Sunday early morning. The second shortwave likely doesn't
arrive until Sunday evening and into the overnight. The timing of
the two shortwaves will likely play a big role in how much weather
we actually see in this event and exactly how it develops across
our area. With the first shortwave exiting prior to the front
reaching our area and the second shortwave arriving later when the
surface front looks to actually be exiting our area to the east.
As a result, would expect a line of showers and thunderstorms to
be approaching our area from the west by around 6-7am Sunday, and
push slowly east across our area during the day on Sunday. With
our area being between the shortwave activity for most of the day,
we could actually see some gradual weakening of the line of storms
as it slowly pushes across the area on Sunday. As the front slows
as it departs our area to the east by late Sunday evening, the
second shortwave will likely arrive leading to a more overrunning
precipitation Sunday night into Monday. Rains will gradually from
west to east by late in the day on Monday.

SPC continues to have our entire area outlooked with a SLIGHT Risk
of severe storms with the passage of the front on Sunday. As we
have been stating over the past couple of days, there remains some
question as to the severe potential in our area. The overall
timing of the best ascent over our area is not especially
favorable, although sufficient kinematics with a 30-40 knot low
level jet across the region in advance of the front and rather
deep instability will exist across the area. In addition, models
indicate 0-3 km storm-relative helicity in the 250 to 350 m2/s2
range across the area, at least during the morning hours (but this
lessens through the day). For these reasons, there could be an
isolated marginal severe threat, but the lack of deep layer lift
will likely subdue things somewhat more than you would normally
expect considering the other parameters. The best chances for any
severe storms looks to be mid-morning across our far northwest
when upper support is best or across areas east of I-65 and around
highway 84 during the early afternoon when instability is
maximized.

As the front strings out across the area later in the day on Sunday
into the overnight hours, there appears to be a notable potential
for heavy rainfall across some of the area. This threat will likely
be maximized along the front during the day on Sunday and then in
association with the second overnight shortwave. While this is not a
major signal to warrant a Flood Watch, 2 to 4 inches of rain across
the area (some of which saw substantial rainfall last week) could
result in some localized flooding. The best chance of heavy rain
is along the I-65 corridor at this time. On top of the heavy rain
and storms, expect dangerous beach conditions with high surf and
a high risk of rip currents to continue into Monday. One last
thing to note: we could potentially see some minor coastal along
northern portions of Mobile Bay (US 90/98 Causeway area) around
the time of high tide on Sunday afternoon, and therefore we have
issued a Coastal Flood Advisory for that.

Lows tonight will be in the middle 60s inland to the lower 70s
coastal, then ranging from the upper 40s and near 50 northwest
zone to the upper 50s and lower 60s southeast zones Sunday night.
High temperatures Sunday in the upper 70s to lower 80s, and then
quite a bit cooler on Monday in the wake of the front: mainly in
the 60s. DS/12 /22

Monday night through Friday night...A rainy start to the new work
week is expected, as a shortwave exits the area during the day
Monday. A cold front will be well to our south as this shortwave
moves through, though lingering light to moderate rainfall will
continue through the morning hours, tapering off by the afternoon.
Cool conditions are expected in the wake of the front and initial
shortwave, with highs on Monday struggling to rise into the 60s.
Overnight lows will fall into the lower 40s, roughly 10 to 15
degrees below normal. The main trough will move through the area
during the day Tuesday, though no rain is expected given the drier
air in place. Under mostly clear skies, highs will warm into the
upper 60s to lower 70s. A reinforcing shot of cooler air will
filter into the area Tuesday night, with good radiational cooling
expected to help send temps falling into the upper 30s over our
interior counties to upper 40s along the coast. This cooler air
will be short lived as weak ridging builds ahead of another trough
that will move into the area next weekend. Temps during the
latter part of the period will moderate to seasonal norms, with
highs in the 70s and lows in the 50s. /73

&&

.AVIATION...
(00Z TAFS)
Issued at 641 PM CDT Sat Apr 5 2025

IFR ceilings are expected to develop this evening across much of
the local area and will continue through the overnight hours. By
late morning, ceilings should rise to low-end MVFR. Showers and
thunderstorms are expected to slowly push from west to east
throughout the day on Sunday. A few strong to severe storms,
capable of producing gusty, erratic winds, cannot be ruled out.
Brief reductions in visibility will occur in some of the heavier
activity. Outside of storms, breezy southerly winds will continue
through the period, with gusts potentially reaching up to 25-30
knots in spots. /96

&&

.MARINE...
Issued at 452 AM CDT Sat Apr 5 2025

A moderate to strong onshore flow continues through Sunday evening
as Small Craft Advisories remain in effect. A cold front will move
across the marine area Sunday night with a moderate to occasionally
strong offshore flow developing in its wake for early next week,
with a lighter offshore flow expected by mid week. High seas will
continue through early next week, but seas will be slowly subsiding
through midweek. Hazardous conditions for small craft will continue
for several more days. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      70  80  54  65  44  71  44  72 /  30  90  90  50   0   0   0   0
Pensacola   71  79  60  65  48  69  48  71 /  10  60  90  80   0   0   0   0
Destin      70  78  61  70  51  71  50  71 /   0  50  90  90   0   0   0   0
Evergreen   68  81  53  65  41  70  39  74 /  10  90  90  70   0   0   0   0
Waynesboro  67  77  50  62  41  69  40  73 /  60  90  60  30   0   0   0   0
Camden      67  77  50  60  42  66  39  69 /  30  90  80  50   0   0   0   0
Crestview   67  80  56  68  42  71  41  73 /   0  70  90  90   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Coastal Flood Advisory from 2 PM to 10 PM CDT Sunday for ALZ263-
     264.

     High Rip Current Risk through Monday afternoon for ALZ265-266.

     High Surf Advisory until 1 PM CDT Monday for ALZ265-266.

FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

     High Surf Advisory until 1 PM CDT Monday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 10 PM CDT Sunday for GMZ630>632-650-
     670-675.

     Small Craft Advisory from 10 PM this evening to 10 PM CDT Sunday
     for GMZ655.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:56 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington64 min
Apr 6, 7:59 AM CDTSpecial Weather StatementMOBWashington61 min
Apr 6, 8:59 AM CDTSpecial Weather StatementMOBWilcox61 min
Apr 6, 10:32 AM CDTSpecial Weather StatementMOBMonroe58 min
Apr 6, 11:09 AM CDTAreal Flood AdvisoryMOBClarke3 hr
Apr 6, 11:47 AM CDTSpecial Weather StatementMOBButler28 min
Apr 6, 2:44 PM CDTSpecial Weather StatementMOBMobile46 min
Apr 6, 2:50 PM CDTTornado WarningMOBMobile16 min
Apr 6, 3:26 PM CDTSpecial Weather StatementMOBBaldwin, Clarke, Mobile, Monroe, Wilcox79 min
Apr 6, 3:37 PM CDTSpecial Marine WarningMOB53 min
Apr 6, 4:03 PM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia42 min
Apr 6, 4:08 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Apr 6, 4:28 PM CDTFlash Flood WarningMOBMobile6 hr
Apr 6, 4:32 PM CDTSpecial Marine WarningMOB88 min
Apr 6, 4:45 PM CDTSpecial Weather StatementMOBBaldwin, Escambia, Mobile75 min
Apr 6, 4:54 PM CDTFlash Flood WarningMOBBaldwin7 hr
Apr 6, 5:53 PM CDTSpecial Marine WarningMOB97 min
Apr 6, 5:58 PM CDTSpecial Weather StatementMOBBaldwin62 min
Apr 6, 6:38 PM CDTFlash Flood WarningMOBBaldwin6 hr
Apr 6, 6:59 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr

Nearby

River Flood Warnings in Alabama, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.